Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Sampling in a Hilbert space

Author: Ahmed I. Zayed
Journal: Proc. Amer. Math. Soc. 124 (1996), 3767-3776
MSC (1991): Primary 41A05, 41A35; Secondary 47A58
MathSciNet review: 1343731
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An analog of the Whittaker-Shannon-Kotel'nikov sampling theorem is derived for functions with values in a separable Hilbert space. The proof uses the concept of frames and frame operators in a Hilbert space. One of the consequences of this theorem is that it allows us to derive sampling theorems associated with boundary-value problems and some homogeneous integral equations, which in turn gives us a generalization of another sampling theorem by Kramer.

References [Enhancements On Off] (What's this?)

  • [1] J. Benedetto, Frame decompositions, sampling and uncertainty principle inequalities, Wavelets: Mathematics and Applications, Editors, J. Benedetto and M. Frazier, CRC Press, Boca Raton, FL (1994), pp. 247-304. MR 94i:94005
  • [2] -, Irregular sampling and frames, Wavelet-A Tutorial, Editor C. Chui, Academic Press (1991), pp. 1-63. MR 93c:42030
  • [3] J. Benedetto and W. Heller, Irregular sampling and the theory of frames I, Note di Matematica, Vol. X, Suppl. 1 (1990), pp. 103-125. MR 94e:94006
  • [4] F. Beutler, Error-free recovery of signals from irregularly spaced samples, SIAM Rev. 8 (1966), pp. 328-335. MR 34:5568
  • [5] -, Sampling theorems and bases in a Hilbert space, Information and Control, 4 (1961), pp. 97-117. MR 26:4832
  • [6] R. Boas, Entire Functions, Academic Press, New York (1954). MR 16:914f
  • [7] C. Heil and D. Walnut, Continuous and discrete wavelet transforms, SIAM Rev., Vol. 31 (1989), pp. 628-666. MR 91c:42032
  • [8] H. Kramer, A generalized sampling theorem, J. Math. Phys., 63 (1959/60), pp. 68-72. MR 21:2550
  • [9] N. Levinson, Gap and Density Theorem, Amer. Math. Soc. Colloq. Publs., Ser., Vol. 26, Amer. Math. Soc., Providence, RI (1940). MR 2:180d
  • [10] J. Mikusinski, The Bochner integral, Birkäuser, Basel (1978). MR 58:11296
  • [11] R. Paley and N. Wiener, Fourier transforms in the complex domain, Amer. Math. Soc. Colloq. Publs., Ser., Vol. 19, Amer. Math. Soc., Providence, RI (1934). MR 31:5038
  • [12] C. E. Shannon, A mathematical theory of communication, Bell System Tech. Report Journal, Vol. 27 (1948), pp. 379-423. MR 10:133e
  • [13] K. Yao, Applications of reproducing kernel Hilbert space of band-limited signal models, Information and Control, Vol. 11 (1967), pp. 429-444.
  • [14] A. I. Zayed, Advances in Shannon's sampling theory, CRC Press, Boca Raton, FL (1993). MR 95f:94008
  • [15] -, A new role of Green's function in interpolation and sampling theory, J. Math. Anal. Appl., 175 (1993), pp. 272-238. MR 94d:41001

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 41A05, 41A35, 47A58

Retrieve articles in all journals with MSC (1991): 41A05, 41A35, 47A58

Additional Information

Ahmed I. Zayed
Affiliation: Department of Mathematics, University of Central Florida, Orlando, Florida 32816

Keywords: Shannon's sampling theorem, interpolation and approximation in a Hilbert space, frames and frame operators
Received by editor(s): May 30, 1994
Received by editor(s) in revised form: June 5, 1995
Communicated by: J. Marshall Ash
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society